Alert archive / California / Wind Advisories in 2020
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 28, 2020, 1:58 PM PST. It took effect at Mar 1, 2020, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2020, 1:58 PM PST (21:58 UTC)
- In effect from
- Mar 1, 2020, 10:00 AM PST
- Expired
- Mar 1, 2020, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
069 WWUS76 KSTO 282158 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 158 PM PST Fri Feb 28 2020 ...Gusty North Wind Sunday... .Strong northerly winds will develop on Sunday over the Sacramento Valley as a low pressure system exits the area. Wind begins to increase late in the morning, with the strongest wind Sunday afternoon. Highest wind speeds are expected along over the northern Sacramento Valley. Wind speeds decrease Sunday night, but remain breezy into Monday. CAZ015>017-291200- /O.NEW.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 158 PM PST Fri Feb 28 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Southern Sacramento Valley Counties. * WHEN...From 10 AM to 8 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
238 WWUS76 KSTO 291007 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 207 AM PST Sat Feb 29 2020 ...Gusty North Wind Sunday... .Strong northerly winds will develop on Sunday over the Sacramento Valley as a low pressure system exits the area. Wind begins to increase late in the morning, with the strongest wind Sunday afternoon and evening. Highest wind speeds are expected along over the northern Sacramento Valley. Wind speeds decrease Sunday night, but remain breezy into Monday. CAZ015>017-010000- /O.CON.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 207 AM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PST SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Southern Sacramento Valley Counties. * WHEN...From 10 AM to 8 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
909 WWUS76 KSTO 292329 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 329 PM PST Sat Feb 29 2020 ...Gusty North Wind Sunday... .Strong northerly winds will develop on Sunday over the Sacramento Valley as a low pressure system exits the area. Wind begins to increase late in the morning, with the strongest wind Sunday afternoon and evening. Highest wind speeds are expected along over the northern Sacramento Valley. Wind speeds decrease Sunday night, but remain breezy into Monday. CAZ015>017-011400- /O.CON.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 329 PM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PST SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 to 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Southern Sacramento Valley Counties. * WHEN...From 10 AM to 8 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
587 WWUS76 KSTO 011007 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 207 AM PST Sun Mar 1 2020 ...Gusty North Wind Today... .Strong northerly winds will develop today over the Sacramento Valley as a low pressure system exits the area. Wind begins to increase late in the morning, with the strongest wind in the afternoon and evening. Highest wind speeds are expected along over the northern Sacramento Valley. Wind speeds decrease tonight, but remain breezy into Monday. CAZ015>017-020000- /O.CON.KSTO.WI.Y.0006.200301T1800Z-200302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 207 AM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... * WHAT...North winds 20 to 35 mph with gusts up to 40 to 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Southern Sacramento Valley Counties. * WHEN...From 10 AM to 8 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
263 WWUS76 KSTO 012239 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 239 PM PST Sun Mar 1 2020 ...Gusty North Wind this Afternoon and Evening... .Strong northerly winds will continue over the Sacramento Valley as a low pressure system exits the area. Winds may increase some more this afternoon and evening, before gradually decreasing tonight. The highest wind speeds are over the northern Sacramento Valley. Breezy winds hold into Monday, but will not be as strong as today's winds. CAZ015>017-020300- /O.CON.KSTO.WI.Y.0006.000000T0000Z-200302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 239 PM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...North winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Southern Sacramento Valley Counties. * WHEN...From 10 AM to 8 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Driving could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
889 WWUS76 KSTO 020408 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 808 PM PST Sun Mar 1 2020 CAZ015>017-020515- /O.EXP.KSTO.WI.Y.0006.000000T0000Z-200302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Sacramento 808 PM PST Sun Mar 1 2020 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 2:30 AM PST, 11 hours 28 minutes earlier.
Area forecast discussion, Feb 28, 2:30 AM PST, 11 hours 28 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 230 AM PST Fri Feb 28 2020 .Synopsis... Dry with above normal daytime temperatures again today. Cooler with gusty wind this weekend along with a threat of showers, mainly in the foothills and mountains. Dry and warmer early next week with breezy north to east wind. && .Discussion... Pacific frontal system approaching the PacNW attm as lower latitude closed upper low progresses towards the CA coast. Abundant mid to high level cloudiness, associated with closed low, lifting up into the area today. Cloudiness will help to lower max temps, but highs will still be well above normal with potential new records in the Southern Sac/Northern San Joaquin Valleys. Frontal system tracks into the PacNW tonight into early Saturday, then secondary colder short wave trough digs offshore near 130W tomorrow. Increased dynamic/orographic forcing over the Shasta mountains by the afternoon could result in some scattered light showers. Significant cooling expected Saturday with locally breezy conditions. High temperatures are forecast 10 to 15 degrees lower than today. Associated upper low then progged to dig south through the CWA Saturday night and Sunday. CAA continues over the area Sunday with breezy to windy conditions. Potential for some showers over Interior NorCal, spreading from north to south, Saturday night and Sunday. However, with limited available moisture, best chances for precip will be over the eastern foothills and mountains. Snow levels lower into the foothills Sunday, as snow ratios increase, but little to no accumulations expected at those elevations. Bulk of snow will fall over the higher elevations of Western Plumas mountains and Sierra Nevada. 2 to 5 inches of snow are possible at pass levels Sunday with locally up to near 8 inches over the higher elevations of the Sierra Nevada, south of Highway 50. Main threat of precip for the Central Valley looks to be along the east side, with only a few hundredths expected. Wind speeds continue to ramp up Sunday, with potential for wind advisory in the Northern and Central Sacramento Valley, extending into the western foothills and Coastal Range, Sunday afternoon into evening. Shower threat winds down Sunday evening as upper low digs into SoCal and upper ridging drops in from the north. Breezy conditions continue Sunday night into Monday under strong northerly flow aloft and EPAC surface high building inland through OR into the Great Basin. AMS warms Monday under increased subsidence and downslope flow. Highs Monday return to above normal with upper 60s in the Central Valley, 40s to low 60s for the mountains and foothills. PCH && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... The extended period will start out dry and mild as a ridge of high pressure builds back over interior NorCal. Forecast highs in the Valley will be in the low to mid 70s, with mountain locations in the mid 40s to low 60s. These temperatures are forecast to be 5 to 10 degrees above average for early March. Locally gusty north winds are expected through Tuesday. Deterministic and ensemble guidance show signs that the ridge may break down late next week. This would suggest the possibility for some precipitation making it down to interior NorCal. However, confidence in any specific details is low at this time. && .AVIATION... VFR conditions expected to persist over the next 24 hours. Winds generally under 10 kts. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.